Hail, McLean
- When
- August 19, 4:11 PM CST
- Where
- McLean County, 3.8 mi NNW of Hudson
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 40.650, -89.010
Scattered thunderstorms developed with daytime heating. A few of these thunderstorms produced severe hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILX wrote it up.
Scattered thunderstorms developed with daytime heating. A few of these thunderstorms produced severe hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Aug 19, 2:00 PM CST, 2 hours 11 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE LINCOLN IL 300 PM CDT SUN AUG 19 2007 .DISCUSSION... ISSUED 300 PM CDT SUN AUG 19 2007 MAIN CONCERNS DEAL WITH ABUNDANT MOISTURE FROM T.D. ERIN OVER THE NEXT FEW DAYS...THE TIMING THE APPROACH OF THE LOW PRESSURE CENTER FROM OKLAHOMA...AND THE FUTURE POSITIONING OF THE MAIN WEST TO EAST FRONTAL BOUNDARY ACROSS NORTH CENTRAL ILLINOIS. ALSO HAVE SOME CONCERN ABOUT FLASH FLOOD POTENTIAL FOR OUR NORTHERN COUNTIES. THEY ALL HAVE THE LOWEST FFG OF ALL OF OUR COUNTIES...AND PORTIONS OF THOSE COUNTIES HAVE HAD 1 TO 1.5 INCHES OF RAIN IN THE LAST 24HRS. WILL BE GOING WITH A FLASH FLOOD WATCH THROUGH MIDNIGHT MONDAY NIGHT TO COVER THE HIGHEST THREAT TIME PERIOD. THE MODELS CONTINUE TO HAVE A VERY DIFFICULT TIME WITH THE TROPICAL DEPRESSION...AND THE RESULTANT SENSIBLE WEATHER ACROSS CENTRAL ILLINOIS. WILL GO WITH DYNAMIC LIKELIHOODS AS THE SYSTEM APPROACHES US. GFS IS CLOSEST TO MY CURRENT THINKING...BUT STILL NOT AT AGGRESSIVE AS I EXPECT RAINFALL RATES TO BE OVER THE NEXT 36 HOURS. T.D. ERIN WILL BE CAUGHT UP IN A MORE PROGRESSIVE FLOW AS THE TROUGH IN THE WESTERN CONUS DEEPENS AND PROVIDES A PUSH. SHORT TERM...TONIGHT THROUGH TUESDAY. STORMS ARE DEVELOPING ACROSS OUR NORTHERN CWA LATE THIS AFTERNOON AS MID LEVEL FLOWS INCREASE TO 40-50 KTS. H85 WINDS HAVE MAINTAINED AT 30-35 KTS AS WELL. DESPITE THE PRIMARY H85 BAROCLINIC ZONE RESIDING ACROSS FAR NORTHERN IL...OUR AREA REMAINS PRIME FOR TRAINING THUNDERSTORMS AS OUTFLOW BOUNDARIES DRIFT SOUTH FROM THE ELEVATED FRONTAL ZONE. THE PRECIP WATER LEVELS ARE EXPECTED TO CLIMB OVER 2 INCHES TONIGHT AND MAINTAIN THROUGH MONDAY NIGHT...ESPECIALLY NORTH OF I-74. THIS WILL ALLOW FOR INTENSE RAINFALL RATES OF 3 INCHES PER HOUR OVER SHORT PERIODS OF TIME. FFG IS NOT TERRIBLY LOW NORTH OF I-74...BUT SOME PRIMING OF THE GROUND HAS OCCURRED WITH THE RECENT RAINFALL...AND CURRENT RAINFALL THIS AFTERNOON. FEEL A FLASH FLOOD WATCH IS WARRANTED. DVN IS EXPANDING THERE/S FARTHER SOUTH IN THEIR CWA...AND WILL MATCH UP WELL WITH OUR CWA. I WENT WITH CATEGORICAL POPS N OF A LINE FROM MACOMB TO BLOOMINGTON FOR TONIGHT...WITH LIKELY POPS DOWN TO I-70. LIKELY POPS WERE KEPT IN PLACE FOR MONDAY AS THE LOW PRESSURE CENTER FORMERLY T.D. ERIN IS EXPECTED TO MOVE NORTHEAST AND INTERACT WITH THE LOW AND MID LEVEL SPEED MAXES CLOSER TO THE FRONTAL ZONES IN NORTHERN ILLINOIS. STRONG THETA E CONVERGENCE APPEARS LIKELY ON MONDAY AS THE H85 LLJ INCREASES TO 40 KTS. ISENTROPIC LIFT ALSO MAXIMIZES ON MONDAY IN PROXIMITY TO THE LOW PRESSURE CENTER. MONDAY NIGHT...IT APPEARS SOME WEAKENING OF THE STORMS WILL OCCUR WITH THE LOSS OF DAYTIME HEATING...AND THE EXIT OF THE SURFACE LOW INTO INDIANA. STILL...A TRAILING FRONTAL BOUNDARY WILL REMAIN ACROSS CENTRAL AND NORTHERN ILLINOIS...DUE TO T.D. ERIN DRAGGING IT FARTHER SOUTH WHEN IT PASSED THROUGH OUR CWA. HIGH THETA E AIR WILL REMAIN IN PLACE...WITH OUTFLOW BOUNDARIES LINGERING AS WELL. I LEFT THE 50 POPS FOR MONDAY NIGHT AS THEY WERE. THAT APPEARS REASONABLE. TUESDAY MAY SEE ISOLATED STORMS AS THE FRONT BEGINS TO LIFT FARTHER NORTH...BUT THE TIMING MAY BE SLOWER THAN EXPECTED. TUESDAY MAY NEED HIGHER POPS EVENTUALLY...DEPENDING ON WHERE ERIN LEAVES THE FRONTAL BOUNDARY WHEN IT DEPARTS. LONG TERM...WEDNESDAY THROUGH SUNDAY. AS THE FRONT MOVES FARTHER NORTH ON WEDNESDAY AND THURSDAY...OUR AREA WILL LIKELY SEE HEAT INDEX READINGS CLIMB OVER 100F ... ESPECIALLY IN THE SOUTHERN HALF OF OUR CWA. HIGHS WILL CLIMB INTO THE LOW TO MID 90S AS THE LATE AUGUST SUN HEATS THE MID 70 DEWPOINT AIR. LATER IN THE WEEK THE FRONT IS EXPECTED TO DROP BACK SOUTH THROUGH OUR CWA AS A COLD FRONT. 30 POPS ARE IN PLACE FOR THAT AND I DID NOT CHANGE THE TIMING. IT APPEARS THE FRONT WILL PROGRESS MORE SLOWLY THAN PREVIOUSLY THOUGHT. IT SHOULD ARRIVE IN OUR NW CWA ON FRIDAY MORNING...AS GRADUALLY REACH OUR SE COUNTIES ON SATURDAY MORNING. POST FRONTAL STORMS ARE BEING GENERATED IN THE GFS AND ECMWF ACROSS SOUTH CENTRAL ILLINOIS SATURDAY NIGHT AND SUNDAY. THEY MAY EVENTUALLY DEVELOP SOUTH OF OUR CWA...SO I JUST PUT A 20 POP IN THE SOUTH SATURDAY NIGHT AND KEPT SUNDAY DRY FOR NOW. SHIMON && .AVIATION... ISSUED 100 PM CDT SUN AUG 19 2007 MODELS STILL DO NOT HAVE A HANDLE ON THE REMNANTS OF TROPICAL STORM ERIN...OR ADDING THE STORMS MOISTURE TO THE MIX...AND FORECAST REMAINS A BIT PROBLEMATIC. WIDESPREAD AREA OF SHOWERY ACTIVITY FOR MUCH OF THE MORNING SHOULD FIRE BACK UP IN THE LATE AFTERNOON HOURS...AND CONTINUE TO PLAGUE THE REGION OFF AND ON FOR THE NEXT COUPLE DAYS. MOSTLY RAIN AND MID LEVEL BASES FOR THE MOST PART...WITH THE OCCASIONAL RUMBLE OF THUNDER...AGAIN IN THE MORNING HOURS...SIMILAR TO TODAY. HJS && .ILX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH MIDNIGHT MONDAY NIGHT FOR ILZ027>031- 036>038. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 300 PM CDT SUN AUG 19 2007 ILZ040>057-061>063-066>068-071>073-201100- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-LOGAN-MACON-MASON- MENARD-MORGAN-MOULTRIE-PIATT-RICHLAND-SANGAMON-SCHUYLER-SCOTT- SHELBY-VERMILION- 300 PM CDT SUN AUG 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE ACROSS THE AREA. AT THIS TIME...THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY REMNANTS OF TROPICAL DEPRESSION ERIN WILL MOVE INTO THE AREA MONDAY AND BRING ADDITIONAL SHOWERS AND THUNDERSTORMS TO CENTRAL AND SOUTHEAST ILLINOIS THROUGH MONDAY NIGHT. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS MIGHT BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ027>031-036>038-201100- FULTON-KNOX-MARSHALL-MCLEAN-PEORIA-STARK-TAZEWELL-WOODFORD- 300 PM CDT SUN AUG 19 2007 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE MONDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE THROUGHOUT MUCH OF THE LATE AFTERNOON AND EVENING HOURS. THESE THUNDERSTORMS ARE TAPPING INTO SOME VERY RICH MOISTURE FROM THE GULF OF MEXICO AND BECOMING VERY EFFICIENT RAIN MAKERS. THIS IN COMBINATION WITH DEVELOPING THUNDERSTORMS COMING RIGHT AFTER ANOTHER ONE OVER THE SAME AREA THROUGH THE AFTERNOON WILL LEND ITSELF TO THE POSSIBILITY OF LOCALIZED FLOODING ISSUES. OTHER THAN THE THREAT OF WATER...THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY REMNANTS OF TROPICAL DEPRESSION ERIN WILL MOVE INTO THE AREA MONDAY AND BRING ADDITIONAL SHOWERS AND THUNDERSTORMS TO CENTRAL AND SOUTHEAST ILLINOIS THROUGH MONDAY NIGHT. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS MIGHT BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HJS
The Lincoln radar (KILX), 62 km away, was scanning. The volume nearest the first event began at 22:12 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2007Every state in 2007This day in weather historyWarnings in Illinois, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 55480, 55481, 55482, 55483.